Medical Questions > Mental Health > Depression Forum

started Modafinil depressed, anxious and even uncoordinated.

User Profile
I recently started Modafinil (100mg) 6 days ago after switching from Vyvanse (40mg). I am prescribed the stimulants for extreme fatigue caused by my depression which I take Viibryd 40mg daily for. I have noticed a decrease in energy, trouble concentrating, dizziness, nausea and wake up with bad headaches and pressure behind my right eye. I am also feeling more withdrawn, depressed, anxious and even uncoordinated. My question is will these side effects subside if I continue with the Modafinil? I want to give the medication time to work but it is definitely having a negative impact on my mental health. Could the side effects also be caused by withdrawing from the Vyvanse? Please help!


Did you find this post helpful?
|

User Profile
replied October 7th, 2014
Depression Answer A49502
Thank you for asking

Vyvanse is a stimulant for ADHD. And modafinil is basically for narcolepsy or shift work sleep disorders. I wonder who would prescribe two dangerous medicines for a simple depression when already on a valazodone / vibryd.

No wonder you are having all those symptoms. get a psychiatrist and let them decide what is best for you or at least elaborate your past history and clinical correlation and indication for the current meds as current history does not indicate that.

Plus these two meds are not supposed to be taken together as they both potentiate each other;s effects. Change your prescriber before he kills you.

Godo Luck


|
Did you find this post helpful?
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Depression , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.